Alert archive / New York / Small Craft Advisories in 2014

Small Craft Advisory 54, NWS Buffalo, NY

June 30, 2014

NWS Buffalo, NY issued this small craft advisory at Jun 30, 2014, 4:39 PM EDT. It took effect at Jul 1, 2014, 10:00 AM EDT. It was in force for 10 hr.

The area

The counties it named.

The facts

Issued
Jun 30, 2014, 4:39 PM EDT (20:39 UTC)
In effect from
Jul 1, 2014, 10:00 AM EDT
Expired
Jul 1, 2014, 7:56 PM EDT
In force
10 hr
Issued by
NWS Buffalo, NY

The text

As transmitted, in the capitals the NWS used until 2016.

550 
WHUS71 KBUF 302039
MWWBUF

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE BUFFALO NY
439 PM EDT MON JUN 30 2014

LEZ020-LOZ030-010445-
/O.NEW.KBUF.SC.Y.0054.140701T1400Z-140702T0000Z/
UPPER NIAGARA RIVER AND BUFFALO HARBOR-LOWER NIAGARA RIVER-
439 PM EDT MON JUN 30 2014

...SMALL CRAFT ADVISORY IN EFFECT FROM 10 AM TO 8 PM EDT
TUESDAY...

THE NATIONAL WEATHER SERVICE IN BUFFALO HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT FROM 10 AM TO 8 PM EDT TUESDAY. 

* WINDS...15 TO 25 KNOTS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS
AND/OR WAVES AVERAGING 4 FEET OR MORE ARE EXPECTED TO PRODUCE
HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED
MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS... SHOULD
AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

LOZ042-010445-
/O.NEW.KBUF.SC.Y.0054.140701T1400Z-140702T0000Z/
LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN
BEACH-
439 PM EDT MON JUN 30 2014

...SMALL CRAFT ADVISORY IN EFFECT FROM 10 AM TO 8 PM EDT
TUESDAY...

THE NATIONAL WEATHER SERVICE IN BUFFALO HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT FROM 10 AM TO 8 PM EDT TUESDAY. 

* WINDS...15 TO 25 KNOTS.

* WAVES...1 TO 3 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS
AND/OR WAVES AVERAGING 4 FEET OR MORE ARE EXPECTED TO PRODUCE
HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED
MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS... SHOULD
AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$
5 follow-up statements
000 
WHUS71 KBUF 010337
MWWBUF

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE BUFFALO NY
1137 PM EDT MON JUN 30 2014

LEZ020-LOZ030-011145-
/O.CON.KBUF.SC.Y.0054.140701T1400Z-140702T0000Z/
UPPER NIAGARA RIVER AND BUFFALO HARBOR-LOWER NIAGARA RIVER-
1137 PM EDT MON JUN 30 2014

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 10 AM TO 8 PM EDT
TUESDAY...

* WINDS...15 TO 25 KNOTS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS
AND/OR WAVES AVERAGING 4 FEET OR MORE ARE EXPECTED TO PRODUCE
HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED
MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS... SHOULD
AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

LOZ042-011145-
/O.CON.KBUF.SC.Y.0054.140701T1400Z-140702T0000Z/
LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN
BEACH-
1137 PM EDT MON JUN 30 2014

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 10 AM TO 8 PM EDT
TUESDAY...

* WINDS...15 TO 25 KNOTS.

* WAVES...1 TO 3 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS
AND/OR WAVES AVERAGING 4 FEET OR MORE ARE EXPECTED TO PRODUCE
HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED
MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS... SHOULD
AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$
272 
WHUS71 KBUF 010839
MWWBUF

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE BUFFALO NY
439 AM EDT TUE JUL 1 2014

LEZ020-LOZ030-011645-
/O.CON.KBUF.SC.Y.0054.140701T1400Z-140702T0000Z/
UPPER NIAGARA RIVER AND BUFFALO HARBOR-LOWER NIAGARA RIVER-
439 AM EDT TUE JUL 1 2014

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 10 AM THIS MORNING
TO 8 PM EDT THIS EVENING...

* WINDS...SOUTHWEST 15 TO 20 KNOTS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS
AND/OR WAVES AVERAGING 4 FEET OR MORE ARE EXPECTED TO PRODUCE
HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED
MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS... SHOULD
AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

LOZ042-011645-
/O.CON.KBUF.SC.Y.0054.140701T1400Z-140702T0000Z/
LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN
BEACH-
439 AM EDT TUE JUL 1 2014

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 10 AM THIS MORNING
TO 8 PM EDT THIS EVENING...

* WINDS...SOUTHWEST 15 TO 20 KNOTS.

* WAVES...1 TO 3 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS
AND/OR WAVES AVERAGING 4 FEET OR MORE ARE EXPECTED TO PRODUCE
HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED
MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS... SHOULD
AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$
661 
WHUS71 KBUF 011518
MWWBUF

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE BUFFALO NY
1118 AM EDT TUE JUL 1 2014

LEZ040-041-012330-
/O.EXA.KBUF.SC.Y.0054.000000T0000Z-140702T0000Z/
LAKE ERIE NEARSHORE WATERS FROM RIPLEY TO DUNKIRK-
LAKE ERIE NEARSHORE WATERS FROM DUNKIRK TO BUFFALO-
1118 AM EDT TUE JUL 1 2014

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 8 PM EDT THIS EVENING...

THE NATIONAL WEATHER SERVICE IN BUFFALO HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT UNTIL 8 PM EDT THIS EVENING. 

* WINDS...SOUTHWEST 15 TO 20 KNOTS.

* WAVES...3 TO 5 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS
AND/OR WAVES AVERAGING 4 FEET OR MORE ARE EXPECTED TO PRODUCE
HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED
MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS... SHOULD
AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

LEZ020-LOZ030-012330-
/O.CON.KBUF.SC.Y.0054.000000T0000Z-140702T0000Z/
UPPER NIAGARA RIVER AND BUFFALO HARBOR-LOWER NIAGARA RIVER-
1118 AM EDT TUE JUL 1 2014

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT THIS
EVENING...

* WINDS...SOUTHWEST 15 TO 20 KNOTS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS
AND/OR WAVES AVERAGING 4 FEET OR MORE ARE EXPECTED TO PRODUCE
HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED
MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS... SHOULD
AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

LOZ042-012330-
/O.CON.KBUF.SC.Y.0054.000000T0000Z-140702T0000Z/
LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN
BEACH-
1118 AM EDT TUE JUL 1 2014

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT THIS
EVENING...

* WINDS...SOUTHWEST 15 TO 20 KNOTS.

* WAVES...1 TO 2 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS
AND/OR WAVES AVERAGING 4 FEET OR MORE ARE EXPECTED TO PRODUCE
HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED
MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS... SHOULD
AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

THOMAS
672 
WHUS71 KBUF 011925
MWWBUF

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE BUFFALO NY
325 PM EDT TUE JUL 1 2014

LOZ043-020000-
/O.EXA.KBUF.SC.Y.0054.000000T0000Z-140702T0000Z/
LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY-
325 PM EDT TUE JUL 1 2014

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 8 PM EDT THIS EVENING...

THE NATIONAL WEATHER SERVICE IN BUFFALO HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT UNTIL 8 PM EDT THIS EVENING. 

* WINDS...SOUTHWEST 15 TO 20 KNOTS.

* WAVES...1 FOOT OR LESS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS
AND/OR WAVES AVERAGING 4 FEET OR MORE ARE EXPECTED TO PRODUCE
HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED
MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS... SHOULD
AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

SLZ022-024-020000-
/O.EXA.KBUF.SC.Y.0054.000000T0000Z-140702T0000Z/
SAINT LAWRENCE RIVER FROM CAPE VINCENT TO OGDENSBURG-
SAINT LAWRENCE RIVER FROM OGDENSBURG TO SAINT REGIS-
325 PM EDT TUE JUL 1 2014

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 8 PM EDT THIS EVENING...

THE NATIONAL WEATHER SERVICE IN BUFFALO HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT UNTIL 8 PM EDT THIS EVENING. 

* WINDS...SOUTHWEST 15 TO 20 KNOTS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS
AND/OR WAVES AVERAGING 4 FEET OR MORE ARE EXPECTED TO PRODUCE
HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED
MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS... SHOULD
AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

LEZ020-LOZ030-020000-
/O.CON.KBUF.SC.Y.0054.000000T0000Z-140702T0000Z/
UPPER NIAGARA RIVER AND BUFFALO HARBOR-LOWER NIAGARA RIVER-
325 PM EDT TUE JUL 1 2014

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT THIS
EVENING...

* WINDS...SOUTHWEST 15 TO 20 KNOTS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS
AND/OR WAVES AVERAGING 4 FEET OR MORE ARE EXPECTED TO PRODUCE
HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED
MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS... SHOULD
AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

LOZ042-020000-
/O.CON.KBUF.SC.Y.0054.000000T0000Z-140702T0000Z/
LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN
BEACH-
325 PM EDT TUE JUL 1 2014

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT THIS
EVENING...

* WINDS...SOUTHWEST 15 TO 20 KNOTS.

* WAVES...1 TO 2 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS
AND/OR WAVES AVERAGING 4 FEET OR MORE ARE EXPECTED TO PRODUCE
HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED
MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS... SHOULD
AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

LEZ040-041-020000-
/O.CON.KBUF.SC.Y.0054.000000T0000Z-140702T0000Z/
LAKE ERIE NEARSHORE WATERS FROM RIPLEY TO DUNKIRK-
LAKE ERIE NEARSHORE WATERS FROM DUNKIRK TO BUFFALO-
325 PM EDT TUE JUL 1 2014

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT THIS
EVENING...

* WINDS...SOUTHWEST 15 TO 20 KNOTS.

* WAVES...3 TO 5 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS
AND/OR WAVES AVERAGING 4 FEET OR MORE ARE EXPECTED TO PRODUCE
HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED
MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS... SHOULD
AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

THOMAS
697 
WHUS71 KBUF 012356
MWWBUF

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE BUFFALO NY
756 PM EDT TUE JUL 1 2014

LEZ020-040-041-LOZ030-042-043-SLZ022-024-020100-
/O.CAN.KBUF.SC.Y.0054.000000T0000Z-140702T0000Z/
UPPER NIAGARA RIVER AND BUFFALO HARBOR-
LAKE ERIE NEARSHORE WATERS FROM RIPLEY TO DUNKIRK-
LAKE ERIE NEARSHORE WATERS FROM DUNKIRK TO BUFFALO-
LOWER NIAGARA RIVER-
LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN
BEACH-
LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY-
SAINT LAWRENCE RIVER FROM CAPE VINCENT TO OGDENSBURG-
SAINT LAWRENCE RIVER FROM OGDENSBURG TO SAINT REGIS-
756 PM EDT TUE JUL 1 2014

...SMALL CRAFT ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN BUFFALO HAS CANCELLED THE SMALL
CRAFT ADVISORY. 

WINDS AND WAVES HAVE DROPPED BELOW SMALL CRAFT ADVISORY CRITERIA.

$$


RSH

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Buffalo, NY wrote its last area forecast discussion before this small craft advisory went out at Jun 30, 3:30 PM EDT, 1 hour 9 minutes earlier.

Area forecast discussion, Jun 30, 3:30 PM EDT, 1 hour 9 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BUFFALO NY
330 PM EDT MON JUN 30 2014

.SYNOPSIS...
A HUMID AND HOT AIRMASS WILL REMAIN ACROSS THE REGION THROUGH
WEDNESDAY. IT WILL BE MAINLY DRY THROUGH THE OVERNIGHT AND INTO
TUESDAY MORNING BEFORE SHOWERS AND THUNDERSTORMS BLOSSOM TUESDAY
AFTERNOON. SOME OF THESE STORMS MAY BRING GUSTY WINDS THROUGH
TUESDAY EVENING. A COLD FRONT WILL CROSS THE REGION WEDNESDAY AND
RETURN TEMPERATURES BACK TO NORMAL LEVELS...THOUGH CHANCES FOR
SHOWERS AND THUNDERSTORMS CONTINUE.

&&

.NEAR TERM /THROUGH TUESDAY/...
THIS AFTERNOON FAIR WEATHER CUMULUS IS BLOSSOMING ACROSS THE REGION
BASED ON LATEST SATELLITE IMAGERY. THIS IMAGERY IS ALSO SHOWING THE
DEVELOPMENT OF LAKE BREEZES OFF OF BOTH LAKE ERIE AND LAKE ONTARIO.
HERE SKIES ARE MOSTLY SUNNY. ALONG THESE LAKE BREEZES...AS WELL AS
INLAND A FEW SHOWERS HAVE FORMED...BUT WITH THE UPPER LEVEL RIDGE
AXIS OVERHEAD THIS ACTIVITY IS QUICKLY FLATTENED.

FOR THE REMAINDER OF THE AFTERNOON EXPECT A MIX OF CLOUDS AND
SUNSHINE ACROSS THE REGION WITH THE MOST AMOUNT OF SUNSHINE NEAR THE
LAKES. A FEW ISOLATED SHOWERS CANNOT BE RULED OUT ACROSS SW
NYS...BUT MUCH OF THE TIME SHOULD REMAIN RAIN FREE.

TONIGHT ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS ACROSS
SOUTHWESTERN NEW YORK WILL DIMINISH WITH THE LOSS OF DAYTIME
HEATING. ANOTHER AREA OF SHOWERS AND POSSIBLE THUNDERSTORMS IS
POSSIBLE AROUND MIDNIGHT...OR SHORTLY THERE AFTER ACROSS THE FINGER
LAKES AND THEN INTO THE EASTERN LAKE ONTARIO REGION. THIS ACTIVITY
ASSOCIATED WITH AN AREA OF ELEVATED INSTABILITY (SI'S -2 TO -3)
ALONG WITH A SLIGHT INCREASE IN THE LLJ AROUND 950 HPA. WITHIN THE
SOUTHERLY FLOW THESE SHOWERS AND POSSIBLE THUNDERSTORM WILL DRIFT
NORTHWARD...AND EVENTUALLY DIMINISH AROUND 12Z-15Z ACROSS THE
EASTERN LAKE ONTARIO REGION WITH THE LOSS OF THE ELEVATED
INSTABILITY.

THE SOUTHERLY FLOW WITHIN A MUGGY AIRMASS TONIGHT WILL LEAVE
OVERNIGHT LOWS ON THE WARM SIDE OF NORMAL...WITH OVERNIGHT LOWS
RANGING FROM THE MID/UPPER 60S TO THE LOW/MID 70S. THESE VALUES
WOULD BE SEVERAL DEGREES WARMER THAN LAST NIGHT...AND ABOUT 10-12
DEGREES WARMER THAN NORMAL.

TOMORROW THE FOCUS WILL BE ON THE HEAT...AND THEN THE POTENTIAL FOR
SEVERE THUNDERSTORMS.

FIRST FOR THE HEAT...

WE HAVE ISSUED A HEAT ADVISORY FOR ORLEANS/GENESEE COUNTIES EASTWARD
THROUGH THE GENESEE VALLEY AND INTO WESTERN OSWEGO COUNTY. DAYTIME
TEMPERATURES WILL RISE INTO THE LOWER 90S ACROSS MUCH OF THIS REGION
AND WITH A HUMID AIRMASS HEAT INDEX VALUES WILL RANGE FROM 100 TO
104F ACROSS THIS REGION. SUPPORTING THESE HOT TEMPERATURE READINGS
WILL BE A GUSTY SOUTH TO SOUTHWESTERLY FLOW OFF THE HIGHER TERRAIN
OF SW NYS. THIS DOWNSLOPING FLOW WILL MAKE THIS REGION THE WARMEST
IN WESTERN AND NORTH CENTRAL NEW YORK TOMORROW. ELSEWHERE 850 HPA
TEMPERATURES OF 18 TO 20C WILL SUPPORT TEMPERATURES IN THE
80S...STILL HOT AND 5 TO 10 DEGREES ABOVE NORMAL. A FEW SPOTS ACROSS
NIAGARA COUNTY AND THE BLACK RIVER VALLEY MAY REACH 90F AS WELL.
COOLEST AREAS WILL LIKELY BE NEAR LAKE ERIE AND WESTERN JEFFERSON
COUNTY WHERE THE FLOW OVER THE COOLER LAKES WILL KEEP TEMPERATURES
IN THE LOW TO MID 80S.

FOR THE SEVERE THUNDERSTORMS...

A DEEP MID LATITUDE TROUGH WILL BE DIVING ACROSS THE NORTH CENTRAL
PLAINS. THIS FEATURE WILL BE DRIVING A COLD FRONT THAT WILL BE
CROSSING THE GREAT LAKES ON TUESDAY. ALOFT A 100 KNOT 250 HPA JET
AXIS WILL BE ORIENTED FROM SW TO NE ACROSS THE CENTRAL GREAT LAKES.
AHEAD OF THE COLD FRONT THERE ARE INDICATIONS THAT AN EML ALONG WITH
STEEP...GREATER THAN 8C/KM LAPSE RATES WILL BE ADVECTING
NORTHEASTWARD ACROSS THE LOWER LAKES AND OHIO VALLEY. THIS EML WILL
CAP CONVECTION THROUGH THE MORNING HOURS...BUT AS WE WARM AT THE
SURFACE EXPECT SHOWERS AND THUNDERSTORMS TO RAPIDLY BLOSSOM THROUGH
THE AFTERNOON HOURS. ENHANCING THIS CONVECTION WILL ALSO BE THE
PRESENCE OF UPPER LEVEL DIVERGENCE ASSOCIATED WITH THE UPPER LEVEL
JET AS WELL AS A UPPER LEVEL DIFFLUENT FLOW.

COUPLED WITH THESE STEEP LAPSE RATES ARE SEVERE WEATHER INDEX VALUES
SUPPORTING THE POSSIBILITY OF STRONG TO SEVERE THUNDERSTORMS. K-INDEX
VALUES OF 34 TO 38/LI'S OF -3 TO -6C WILL ALLOW FOR THUNDERSTORMS TO
BUILD AND A NEARLY UNIFORM WESTERLY FLOW IN THE LOWER LEVELS WILL
INCREASE THE THREAT OF STRAIGHT LINE WIND DAMAGE THROUGH THE DAY ON
TUESDAY. THOUGH THE 0-6 KM BULK SHEAR VALUES ARE A LITTLE LOW AROUND
30 KNOTS...LOCAL EFFECTS ALONG LAKE BREEZES MAY ENHANCE THE LOW
LEVEL SHEAR. WILL PLACE LIKELY POPS ALONG THESE LAKE BREEZES WITH
THE LIKELY POPS ADVANCES EASTWARD THROUGH THE LATE TUESDAY AFTERNOON
WITH THE ADVANCEMENT OF FORCING. NEAR LAKE ERIE ON A SOUTHWEST WIND
WILL HOLD POPS IN THE CHANCE RANGE.

IN ADDITION TO GUSTY LOCALIZED STRAIGHT LINE WINDS A HUMID AIRMASS
WITH PWATS NEARING 1.75 TO 2.00 INCHES WILL ALLOW FOR ANY STORM TO
BRING A DRENCHING RAINFALL. FEEL THAT THERE SHOULD BE ENOUGH OF A
FLOW TO KEEP THESE HEAVY RAINMAKERS MOVING...THOUGH ANY TRAINING WILL
INCREASE HYDRO CONCERNS.

&&

.SHORT TERM /TUESDAY NIGHT THROUGH THURSDAY NIGHT/...
TUESDAY EVENING A PRE-FRONTAL TROUGH OR COMPOSITE OUTFLOW FROM
EARLIER UPSTREAM CONVECTION WILL PUSH EAST ACROSS THE AREA. THIS
FEATURE WILL MARK A SUBTLE CONVERGENCE ZONE...AND WILL COMBINE WITH
OTHER MESOSCALE CONVERGENCE BOUNDARIES SUCH AS THE LAKE ERIE LAKE
BREEZE BOUNDARY...OUTFLOW BOUNDARIES...AND TERRAIN INDUCED
CIRCULATIONS TO PROVIDE A FOCUS FOR SCATTERED TO NUMEROUS SHOWERS
AND STORMS DURING THE EVENING. THE GREATEST CHANCES WILL BE FROM THE
INTERIOR SOUTHERN TIER INTO THE FINGER LAKES AND EASTERN LAKE
ONTARIO REGION DURING THE EVENING...WITH A LESSER CHANCE ACROSS THE
NIAGARA FRONTIER WITHIN THE STABLE LAKE ERIE SHADOW. RAIN CHANCES
WILL SLOWLY TAPER OFF FROM WEST TO EAST OVERNIGHT AS THE BOUNDARY
LAYER STABILIZES WITH DIURNAL COOLING AND THE PRE-FRONTAL TROUGH
MOVES INTO EASTERN NY.

THERE WILL STILL BE SEVERE POTENTIAL INTO TUESDAY EVENING WITH
ROBUST INSTABILITY SUPPORTING SBCAPE OF 2000-3000J/KG. AN ELEVATED
MIXED LAYER /EML/ IS NOTED IN SOUNDING DATA MARKED BY A VERY WARM
AND UNSTABLE LAYER ALOFT. THIS EML WILL INITIALLY CAP THE ATMOSPHERE
TO DEEP MOIST CONVECTION AND ALLOW INSTABILITY TO CONTINUE TO BUILD
THROUGH THE DAY. BY LATE AFTERNOON AND EARLY EVENING THE EML PLUME
WILL DRIFT SOUTHEAST OF THE AREA...WITH COOLING TEMPERATURES ALOFT
ERODING THE CAP AND ALLOWING CONVECTION TO BECOME MORE WIDESPREAD
AND ROBUST.

THE MAIN LIMITING FACTOR WILL BE MARGINAL SHEAR...WITH AROUND 30
KNOTS 0-6KM BULK SHEAR FORECAST BY NAM/GFS PROFILES. ENHANCED FLOW
AND CONVERGENCE ALONG THE EDGE OF STRONGER SOUTHWEST FLOW COMING OFF
LAKE ERIE MAY ENHANCE LOW AND EVEN MID LEVEL SHEAR LOCALLY. THE
COMBINATION OF THERMODYNAMICS AND KINEMATICS WILL BE SUPPORTIVE OF
ORGANIZED CLUSTERS OF STORMS...WITH PULSE STORMS AND SHORT BOWING
SEGMENTS THE PRIMARY RISK FOR WIND DAMAGE. THE VERY WARM LOW/MID
LEVELS WILL KEEP A LOWER RISK OF LARGE HAIL...BUT THE STRONG
INSTABILITY MAY STILL SUPPORT SOME MARGINAL HAIL RISK FROM THE
STRONGEST UPDRAFTS. SEVERE POTENTIAL WILL GRADUALLY DIMINISH FROM
WEST TO EAST DURING THE LATE EVENING AND EARLY OVERNIGHT WITH
BOUNDARY LAYER STABILIZATION.

IT WILL REMAIN WARM AND MUGGY TUESDAY NIGHT WITH LOWS IN THE LOWER
70S ON THE LAKE PLAINS...AND MID TO UPPER 60S IN THE COOLER INTERIOR
SOUTHERN TIER AND TUG HILL REGION.

WEDNESDAY THROUGH THURSDAY SOMEWHAT COOLER AND LESS HUMID AIR WILL
GRADUALLY FILTER INTO THE REGION AS A SERIES OF WEAK COLD FRONT
SEGMENTS CROSS THE LOWER LAKES REGION. THE AIRMASS WILL STILL REMAIN
MOIST AND UNSTABLE ENOUGH TO SUPPORT A CHANCE OF A FEW SHOWERS AND
ISOLATED THUNDERSTORMS BOTH WEDNESDAY AND THURSDAY...WITH
CONVERGENCE ENHANCED ALONG EACH ONE OF THE COLD FRONTAL SEGMENTS AND
ALONG RESIDUAL LAKE BREEZE BOUNDARIES. CANNOT RULE OUT SOME STRONG
CONVECTION AGAIN ON WEDNESDAY ON THE EASTERN FRINGE OF THE CWA FROM
THE FINGER LAKES INTO CENTRAL NY WHERE MORE ROBUST INSTABILITY AND
MARGINAL SHEAR WILL BE FOUND. THE ECMWF CONTINUES TO SHOW A MORE
SIGNIFICANT MID LEVEL WAVE FOR THURSDAY WITH MORE WIDESPREAD
SHOWERS. FOR NOW GIVEN THE INHERENT UNCERTAINTY AT THIS TIME FRAME
WILL JUST GO WITH MID RANGE CHANCE POPS BOTH WEDNESDAY AND THURSDAY.

WEDNESDAY WILL STILL BE VERY WARM AND MUGGY...BUT NOT QUITE AS WARM
AS TUESDAY. TEMPERATURES WILL COOL MORE NOTICEABLY BY THURSDAY WITH
HIGHS BACK INTO THE 70S IN MOST AREAS.

&&

.LONG TERM /FRIDAY THROUGH MONDAY/...
AFTER AN UNSETTLED STRETCH MUCH OF THIS WEEK...A BEAUTIFUL HOLIDAY
WEEKEND APPEARS LIKELY AS SURFACE HIGH PRESSURE BUILDS INTO THE
GREAT LAKES REGION FRIDAY THROUGH SUNDAY. THE GFS/ECMWF AND THE GEFS
ENSEMBLES ARE IN VERY GOOD AGREEMENT WITH THIS PATTERN YIELDING HIGH
CONFIDENCE IN DRY WEATHER FOR THE WEEKEND. A POSSIBLE TROPICAL
SYSTEM MAY MOVE UP OR JUST OFF THE EASTERN SEABOARD...BUT SHOULD
REMAIN WELL EAST OF OUR REGION. THIS WILL LEAVE ABUNDANT SUNSHINE
FRIDAY THROUGH SUNDAY. A MUCH LESS HUMID AND COOLER AIRMASS WILL BE
IN PLACE...WITH HIGHS IN THE MID 70S FRIDAY THEN WARMING BY SEVERAL
DEGREES EACH DAY OVER THE WEEKEND.

BY MONDAY MODEL GUIDANCE BEGINS TO DIVERGE TO SOME EXTENT. THE GFS
KEEPS OUR AREA DRY...WHILE THE 00Z AND 12Z ECMWF BRINGS DEEPER
MOISTURE AND THE RISK OF A FEW SHOWERS BACK TO THE LOWER LAKES BY
MONDAY. FOR NOW HAVE GONE WITH THE MORE OPTIMISTIC GFS SOLUTION AND
KEPT THE AREA DRY WITH TEMPERATURES WARMING TO BACK ABOVE AVERAGE.

&&

.AVIATION /20Z MONDAY THROUGH SATURDAY/...
AT 18Z SOME MVFR CIGS REMAINED ACROSS THE SOUTHERN TIER AND NORTH
COUNTRY AS MOISTURE REMAINS TRAPPED BENEATH AN UPPER LEVEL RIDGE
AXIS. THESE LOW CLOUDS WILL EVENTUALLY TRANSITION TO FAIR WEATHER
CUMULUS THROUGH THE AFTERNOON...AND A SCATTERED TO BROKEN DECK OF CU
WILL PERSIST INTO THE EVENING HOURS. THERE WILL BE A FEW ISOLATED
SHOWERS POPPING UP FROM TIME TO TIME IN THIS WARMING AIRMASS...BUT
WITH THE RIDGE AXIS OVERHEAD THESE WILL QUICKLY FLATTEN AND WILL
LEAVE OUT ANY MENTION OF SHOWERS FOR THIS AFTERNOON.

MAINLY CLEAR THIS EVENING BEFORE CLOUDS START TO INCREASE LATER
TONIGHT. CLOUDS WITHIN THE VFR RANGE WILL INCREASE ACROSS WESTERN
AND CENTRAL NEW YORK TOMORROW. SHOWERS AND THUNDERSTORMS ARE EXPECTED
TOMORROW AFTERNOON...WITH ONLY THE KJHW TERMINAL POSSIBLY SEEING
ACTIVITY BEFORE 18Z.

SOUTH-SOUTHWEST WINDS WILL INCREASE TOMORROW AHEAD OF A WEAK COLD
FRONT TO THE WEST. WINDS GUSTING TO 30 KNOTS WILL BE FOUND ACROSS
KIAG-KBUF...AND UP TO 25 KNOTS ACROSS KROC AND KART AIRFIELDS.

OUTLOOK...
TUESDAY AFTERNOON...SCATTERED SHOWERS AND THUNDERSTORMS. LOCALLY
MVFR/IFR IN STORMS.
WEDNESDAY AND THURSDAY...MAINLY VFR WITH CHANCE OF SHOWERS.
FRIDAY AND SATURDAY...VFR.

&&

.MARINE...
QUIET...AND WARM CONDITIONS ON THE LAKES AND RIVERS OVERNIGHT.
TOMORROW A COLD FRONT AND UPPER LEVEL TROUGH WILL ADVANCE ACROSS THE
CENTRAL GREAT LAKES. AHEAD OF THESE FEATURES SOUTHWEST WINDS WILL
INCREASE TUESDAY MORNING. THE LAKES WILL REMAIN RELATIVELY COOL
COMPARED TO THE WARMING INLAND AREAS AND A STABLE DOME OF HIGH
PRESSURE WILL ENCOMPASS THE LAKES AND LIKELY PREVENT THE STRONGEST
WINDS FROM MIXING DOWN TO THE WATERS. HOWEVER GUSTY SSW WINDS WILL
REACH THE SURFACE ACROSS THE NIAGARA RIVER...AND THEN CONTINUE
ACROSS POTIONS OF THE WESTERN END OF LAKE ONTARIO. THESE WINDS WILL
REACH TOWARDS 20 KNOTS AND A SMALL CRAFT ADVISORY WILL BE IN PLACE
FOR THE NIAGARA RIVER AND LAKE ONTARIO FROM THE NIAGARA RIVER TO
HAMLIN BEACH TOMORROW.

WINDS AND WAVES WILL AGAIN INCREASE WEDNESDAY NIGHT BEHIND THE
PASSAGE OF THE COLD FRONT...WITH WAVES NEARING 3 FEET ON LAKE ERIE.
AFTER THIS HIGH PRESSURE WILL EXPAND EASTWARD ACROSS THE LOWER LAKES
WITH QUIET CONDITIONS EXPECTED ON THE LAKES AND RIVERS INTO THE
HOLIDAY WEEKEND.

&&

.BUF WATCHES/WARNINGS/ADVISORIES...
NY...HEAT ADVISORY FROM 1 PM TO 9 PM EDT TUESDAY FOR NYZ002>006-011-
     013-014.
MARINE...SMALL CRAFT ADVISORY FROM 10 AM TO 8 PM EDT TUESDAY FOR LEZ020.
         SMALL CRAFT ADVISORY FROM 10 AM TO 8 PM EDT TUESDAY
         FOR LOZ030-042.

&&

SYNOPSIS...THOMAS
NEAR TERM...THOMAS
SHORT TERM...HITCHCOCK
LONG TERM...HITCHCOCK
AVIATION...THOMAS
MARINE...THOMAS
Hazardous weather outlook, Jun 30, 1:36 PM EDT, 3 hours 3 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BUFFALO NY
136 PM EDT MON JUN 30 2014

NYZ001-007-008-010-012-019>021-085-011745-
NIAGARA-JEFFERSON-LEWIS-NORTHERN ERIE-WYOMING-CHAUTAUQUA-CATTARAUGUS-
ALLEGANY-SOUTHERN ERIE-
136 PM EDT MON JUN 30 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND NORTH
CENTRAL NEW YORK.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

THE CHANCE OF WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP TUESDAY AFTERNOON
AND EVENING. SOME OF THESE STORMS MAY BECOME SEVERE WITH DAMAGING
WINDS AND LARGE HAIL. ANY STORMS THAT FORM WILL ALSO PRODUCE
TORRENTIAL DOWNPOURS WHICH MAY LEAD TO MINOR FLOODING OF POOR
DRAINAGE AREAS.

THE COMBINATION OF HOT TEMPERATURES AND HIGH HUMIDITY WILL PUSH
HEAT INDEX VALUES INTO THE MID 90S TUESDAY AFTERNOON AWAY FROM THE
LAKE ERIE AND ONTARIO SHORES.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE REQUIRED TUESDAY AFTERNOON AND EVENING.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF

NYZ002>006-011-013-014-011745-
ORLEANS-MONROE-WAYNE-NORTHERN CAYUGA-OSWEGO-GENESEE-LIVINGSTON-
ONTARIO-
136 PM EDT MON JUN 30 2014

...HEAT ADVISORY IN EFFECT FROM 1 PM TO 9 PM EDT TUESDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND NORTH
CENTRAL NEW YORK.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

THE CHANCE OF WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   HEAT ADVISORY.

SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP TUESDAY AFTERNOON
AND EVENING. SOME OF THESE STORMS MAY BECOME SEVERE WITH DAMAGING
WINDS AND LARGE HAIL. ANY STORMS THAT FORM WILL ALSO PRODUCE
TORRENTIAL DOWNPOURS WHICH MAY LEAD TO MINOR FLOODING OF POOR
DRAINAGE AREAS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE REQUIRED TUESDAY AFTERNOON AND EVENING.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF

LEZ020-040-041-LOZ030-042>045-062>065-SLZ022-024-011745-
UPPER NIAGARA RIVER AND BUFFALO HARBOR-
LAKE ERIE NEARSHORE WATERS FROM RIPLEY TO DUNKIRK-
LAKE ERIE NEARSHORE WATERS FROM DUNKIRK TO BUFFALO-
LOWER NIAGARA RIVER-
LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH-
LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY-
LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY-
LAKE ONTARIO NEARSHORE WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE
RIVER-
LAKE ONTARIO OPEN WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH-
LAKE ONTARIO OPEN WATERS FROM HAMLIN BEACH TO SODUS BAY-
LAKE ONTARIO OPEN WATERS FROM SODUS BAY TO MEXICO BAY-
LAKE ONTARIO OPEN WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER-
SAINT LAWRENCE RIVER FROM CAPE VINCENT TO OGDENSBURG-
SAINT LAWRENCE RIVER FROM OGDENSBURG TO SAINT REGIS-
136 PM EDT MON JUN 30 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE NEW YORK WATERS OF LAKE
ERIE...LAKE ONTARIO...AND THE SAINT LAWRENCE RIVER.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

THE CHANCE OF WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP TUESDAY AFTERNOON
AND EVENING. SOME OF THESE STORMS MAY PRODUCE GUSTY WINDS AND
LOCALLY HIGHER WAVES.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE REQUIRED TUESDAY AFTERNOON AND EVENING.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF

HITCHCOCK

The office that day

Everything else NWS Buffalo, NY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 29, 9:16 PM EDTSpecial Weather StatementBUFCattaraugus59 min
Jun 30, 1:35 PM EDTHeat AdvisoryBUFCayuga, Genesee, Livingston, Monroe, Ontario, Orleans and 2 more28 hr

Nearby

Small Craft Advisories in New York, 2014Every small craft advisory in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.